Cureus · 2025
Unilateral Arteritic Anterior Ischaemic Optic Neuropathy (AAION) as a Presenting Manifestation of Fatal Giant Cell Arteritis (GCA): A Case Report.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Yakub Nasyitah, Muda Rosiah, Yaakub Maizan, Muhammed Julieana
Аннотация
Giant cell arteritis (GCA), also known as temporal arteritis, is a form of vasculitis that primarily affects the large and medium-sized arteries, which can lead to narrowing or blockage of the arteries. When GCA involves vital vessels such as the coronary arteries, aorta, or cerebral arteries, it can pose a serious risk to life. We present a case of a 61-year-old Malay woman with hypertension and chronic kidney disease who presented with a two-day history of sudden-onset visual loss in the right eye preceded by an inferior visual field defect for four days associated with both lower limb pain. Otherwise, there was no fever, headache, scalp pain, or jaw claudication. Her vision was hand movement and 6/6 in the right eye and left eye, respectively, with a positive relative afferent pupillary defect. Fundus examination showed a swollen 'chalky white' pallid appearance of the optic disc with splinter haemorrhage. The examination of the left eye was normal. Both temporal arteries were dilated, tortuous, and non-pulsatile. There were multiple painful necrotic skin lesions over both lower limbs. Blood tests showed a markedly high erythrocyte sedimentation rate (120 mm/hour) and C-reactive protein (144.2 mg/L). The temporal artery biopsy was suggestive of GCA, and the findings were supported by a biopsy from the necrotic skin lesions. She was treated with intravenous methylprednisolone for three days, and her vision maintained hand movement with no involvement of the left eye. She was discharged with oral prednisolone 1 mg/kg; however, one month later, she succumbed to death from cardiac complications.